Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 03-10-2011, 09:48 AM   #16  
Member
 
inanesam's Avatar
 
Join Date: Sep 2008
Location: Virginia
Posts: 41

S/C/G: 185/159/130

Height: 5'6"

Default

Ugh, hang in there. I transitioned off Lexapro last September. I was only on 5mg, so I thought, meh, and just stopped taking them. Then I got the weird feelings and the brain zaps, and got the point that it's a slow process and you can't stop cold turkey.

My doctor told me some weird 2 week schedule to stop, but I followed my body and did what was best for me. In my experience, it's best to go S L O W, which can be frustrating because you want to just be done. But I started by cutting my pills in half and took them every day for about a week, then I switched to every other day for awhile. Then, I noticed I could take them every few days....when I got the brain zaps, I would take a half (usually every 3 days).

Then one week I noticed I hadn't taken my half pill in 4 days and felt fine...then I was done! I think it took about 2 months for me to fully transition off, and doing it slowly ended up not being awful at all.

Just hang in there.

Lexapro immediately squashed my anxiety, but made me feel a bit like a zombie. I ended up gain about 50lbs in the 3ish years I took it (my doctor swore it wasn't the lex, but it was). Part of the problem seemed to be that it messed with my metabolism, and the other part was that I had no motivation or focus to concentrate on my weight. Once I stopped, I dropped from 185 to 168 almost immediately (and that's with zero exercise and poor diet). I just posted on another thread that coming off the Lexapro was like waking up from a long sleep for me. I now have a clear mind and am focusing on losing weight, eating well and getting healthy.

GOOD LUCK!!
inanesam is offline   Reply With Quote
Old 03-10-2011, 09:57 AM   #17  
Senior Member
 
Thighs Be Gone's Avatar
 
Join Date: Oct 2008
Posts: 5,629

S/C/G: HW/232 SW 215/ CW 133/GW 120's

Height: 5.7 and 1/2

Default

I also gained on anti-depressants a few years ago. In my case it was zoloft and with it I put on 60 pounds. I went on it 4 months post-partum and gained the weight over a year's time.

I would suggest slowly weaning off the Lexipro and maybe even ramping up on your exercise and fish oil--and getting as much Vitamin D as possible. For me the latter has helped more than the meds did.
Thighs Be Gone is offline   Reply With Quote
Old 03-26-2011, 09:17 AM   #18  
Junior Member
 
AtLeastMyToesAreThin's Avatar
 
Join Date: Mar 2011
Posts: 11

S/C/G: 190/145/130

Height: 5'5

Default

I've lost weight on Celexa. About 10lbs in 6 weeks.
AtLeastMyToesAreThin is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
Going to start meds for anxiety/depression - worried about weight gain bazmom71 Depression and Weight Issues 15 08-03-2009 02:42 PM
Slow Weight Gain and I'm MAD *Rant Warning* mandalinn82 Weight Loss Support 81 09-27-2007 01:30 PM
Weight gain with meds? Jtjoray Depression and Weight Issues 39 11-18-2006 11:54 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 09:32 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.